Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 74, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2008, 8:44 PM CDT for Williamson County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 25, 2008, 9:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 9:00 PM CDT | TSTM WND DMG | 3 Ese Granger Dam, TX | A BARN ALONG FM 1331 NEAR LANEPORT RECEIVED EXTENSIVE ROOF AND WALL DAMAGE. TIME WAS ESTIMATED BY RADAR |
| Apr 25, 9:05 PM CDT | HAIL 0.5 | Thrall, TX | THE THRALL POLICE DEPARTMENT REPORTED HALF INCH HAIL ACROSS PORTIONS OF THE TOWN. |
| Apr 25, 9:15 PM CDT | HAIL 0.5 | 1 Nw Taylor, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 260144
SVREWX
TXC491-260245-
/O.NEW.KEWX.SV.W.0074.080426T0144Z-080426T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WILLIAMSON COUNTY...
* UNTIL 945 PM CDT.
* AT 836 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF GRANGER DAM TO
TAYLOR...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF GRANGER TO
TAYLOR...AND MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TAYLOR BY 850 PM CDT...
THRALL BY 855 PM CDT...
COUPLAND BY 925 PM CDT...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3060 9721 3057 9718 3056 9719 3053 9716
3046 9716 3041 9733 3042 9735 3065 9756
3075 9727
TIME...MOT...LOC 0144Z 329DEG 12KT 3066 9722 3057 9748
$$1 follow-up statement
000
WWUS54 KEWX 260211
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT FRI APR 25 2008
TXC491-260245-
/O.CON.KEWX.SV.W.0074.000000T0000Z-080426T0245Z/
WILLIAMSON TX-
911 PM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN WILLIAMSON COUNTY...
AT 906 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES EAST OF THRALL TO COUPLAND...OR ALONG A
LINE EXTENDING FROM 11 MILES WEST OF ROCKDALE TO TAYLOR...MOVING
SOUTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THRALL AT 911 PM CDT...
COUPLAND BY 925 PM CDT...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3046 9716 3041 9733 3042 9735 3058 9749
3069 9725
TIME...MOT...LOC 0211Z 329DEG 12KT 3058 9717 3049 9743
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:37 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 25, 6:37 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 637 PM CDT FRI APR 25 2008 .AVIATION... A COLD FRONT MOVING INTO S CENTRAL TX WILL PRODUCE SCT TO NUMEROUS SHRA/TSRA...SOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THRU 06Z. THESE STORMS WILL AFFECT THE I35 TAF SITES BETWEEN 01Z AND 04Z. && .PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 25 2008/ DISCUSSION... CONVECTION WILL LIKELY FIRE ALONG WEAKENING COLD FRONT OVER CENTRAL TEXAS LATE THIS AFTERNOON..BACK BUILDING INTO THE NORTHERN PORTIONS OF THE REGION THIS EVENING AS THE FRONT STALLS. STEEP LAPSE RATES AND STRONG CAPES MAY SUPPORT LARGE HAIL AND DAMAGING WINDS BY EARLY EVENING OVER NORTHERN PORTIONS OF THE CWA. POTENTIAL DEVELOPMENT AND TRAINING OF INDIVIDUAL CELLS ACROSS THE HILL COUNTRY EASTWARD INTO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS MAY ENHANCE THE HEAVY RAIN THREAT LATER THIS EVENING INTO THE EARLY MORNING HOURS. FRONTOLYSIS WILL OCCUR EARLY TOMORROW AND BY MIDDAY..SOUTHEAST FLOW WILL AGAIN PREVAIL THROUGHOUT THE CWA. SOME UPSLOPE SHOWERS AND STORMS MAY OCCUR ALONG THE RIO GRANDE PLAINS TOMORROW AS MODERATE SOUTHEAST FLOW DEVELOPS AMID WEAK DISTURBANCES ALOFT. STRONG COLD FRONT MOVES IN LATE SATURDAY NIGHT WITH ANOTHER ROUND OF THUNDERSTORMS MAINLY ALONG THE FRONT. BREEZY AND MUCH COOLER SUNDAY WITH DECREASING CLOUDS AS THE STRONG RIDGE BUILDS SOUTH. AS THE COLD RIDGE SETTLES OVER THE REGION SUNDAY NIGHT..SEVERAL LOW TEMPERATURE RECORDS MAY BE BROKEN IN THE SAN ANTONIO..AUSTIN METRO AREAS. AS WINDS ALOFT BECOME MORE ZONAL AND SOUTHERLY FLOW RETURNS..A WARMING TREND WILL BEGIN TUESDAY AND LAST THROUGH THE REMAINDER OF THE WORK WEEK WITH NO PRECIPITATION EXPECTED. GULF MOISTURE WILL REMAIN CAPPED WITH GOOD SOUTHWESTERLY FLOW ALOFT WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 83 58 73 46 / 50 10 50 40 0 AUSTIN BERGSTROM INTL AIRPORT 67 82 57 69 43 / 50 10 50 40 0 DEL RIO INTL AIRPORT 71 85 59 75 49 / 30 20 30 10 0 SAN ANTONIO INTL AIRPORT 69 84 58 71 46 / 50 10 40 40 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/01
Hazardous weather outlook, Apr 25, 1:39 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 139 PM CDT FRI APR 25 2008 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 139 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAKENING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS WITH ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES ARE ALSO POSSIBLE TONIGHT DUE TO SLOW AND REPEAT STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT AND LATE SATURDAY NIGHT INTO SUNDAY.
In the hours before
Local storm report, Apr 25, 8:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL WEIR 30.67N 97.59W
04/25/2008 E1.75 INCH WILLIAMSON TX LAW ENFORCEMENT
WILLIAMSON COUNTY SHERIFF DEPUTY REPORT AND COCORAHS
REPORT AT SAME LOCATION
&&
EVENT NUMBER 00007Local storm report, Apr 25, 8:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL WEIR 30.67N 97.59W
04/25/2008 M1.25 INCH WILLIAMSON TX TRAINED SPOTTER
DOWNTOWN WIER
&&
EVENT NUMBER 00008Local storm report, Apr 25, 8:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL INGRAM 30.08N 99.24W
04/25/2008 M1.00 INCH KERR TX TRAINED SPOTTER
HAIL BEGAN AT 805 PM AND WAS STILL FALLING AT TIME OF
CALL
&&
EVENT NUMBER 00009
WRLocal storm report, Apr 25, 8:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
825 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 2 W KERRVILLE 30.04N 99.17W
04/25/2008 M0.88 INCH KERR TX TRAINED SPOTTER
HAIL IS STILL FALLING AT TIME OF REPORT...BEGAN AT 815
PM
&&
EVENT NUMBER 00010
WRLocal storm report, Apr 25, 8:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 6 E JARRELL 30.82N 97.50W
04/25/2008 E1.75 INCH WILLIAMSON TX AMATEUR RADIO
GOLFBALL SIZE HAIL AT SCHWERTNER
&&
EVENT NUMBER 00011Local storm report, Apr 25, 8:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 2 N KERRVILLE 30.07N 99.14W
04/25/2008 E0.25 INCH KERR TX BROADCAST MEDIA
ALONG FM 783 NORTH OF KERRVILLE
&&
EVENT NUMBER 00012The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 56 min |
| Apr 25, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 65 min |
| Apr 25, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Apr 25, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 44 min |
| Apr 25, 7:50 PM CDT | Tornado Warning | EWX | Williamson | 55 min |
| Apr 25, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 61 min |
| Apr 25, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 55 min |
| Apr 25, 8:14 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Apr 25, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 57 min |
| Apr 25, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 66 min |
| Apr 25, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Val Verde | 61 min |
| Apr 25, 8:58 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 2 hr |
| Apr 25, 9:24 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Hays, Lee, Travis | 66 min |
| Apr 25, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 34 min |
| Apr 25, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kendall, Kerr, Kinney, Medina and 3 more | 61 min |
| Apr 25, 9:47 PM CDT | Flash Flood Warning | EWX | Travis | 118 min |
| Apr 25, 10:26 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Val Verde | 64 min |
| Apr 25, 10:28 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 62 min |
| Apr 25, 10:30 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 24 min |
| Apr 25, 10:42 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Apr 25, 11:10 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 50 min |
| Apr 25, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 63 min |
| Apr 26, 12:01 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 44 min |
| Apr 26, 12:19 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe | 116 min |
| Apr 26, 12:23 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 82 min |
| Apr 26, 2:16 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 44 min |
| Apr 26, 2:24 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.